# SDR 99ZZZX957

- Difficulty date: January 18, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N29MM
- Make and model: Cessna 402B
- Aircraft serial: 402B0863
- Engine: Cont TSIO520E
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 643202
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE REPAIRING AN UNRELATED ITEM, THE MECHANIC NOTICED A CRACK APPROXIMATELY ONE INCH LONG (RUNNING TOP TO BOTTOM) ASSOCIATED WITH THE MOST FORWARD UPPER THROUGH-STUD ON THE NR 4 CYLINDER.  THE CASE WAS INSPECTED IAW TCM SB M90-17 AND DETERMINED TO BE UNAIRWORTHY BY THE LOCATION OF THE CRACK.  THE CASE HAD BEEN REPAIRED AT SOME TIME IN THE PAST IN LOCATION OF THE CRACK.  SUBMITTER SUGGESTED A POSSIBLE CAUSE FOR THE CRACK COULD BE FROM STRESS CAUSED BY THE REPAIR OR POSSIBLY IMPROPER HEAT TREATING TO THE SURROUNDING AREA OF REPAIR.
